The Department of Health (DOH) and the Food and Drug Administration (FDA) today said that the adverse event that happened on a 54-year-old male from Caloocan City after getting his COVID-19 jab was not caused by the vaccine.
After being informed about the event, the DOH immediately alerted the Regional Adverse Events Following Immunization Committee (RAEFIC) to conduct a causality assessment to determine if the vaccine did cause the reaction.
The DOH and the FDA, upon receipt of the RAEFIC report, which was concurred by the National Adverse Events Following Immunization Committee (NAEFIC), revealed that the COVID-19 vaccine did not cause the stroke. The two agencies said that the adverse event “is inconsistent with the causal association to the vaccine,” and that “the adverse event is coincidental to underlying or emerging conditions of the patient.”
All vaccination sites are reminded by the DOH and the FDA to strictly follow screening protocols in the assessment of potential vaccine recipients. The public is also called on to fully disclose their underlying conditions during registration for the COVID-19 vaccine.
Despite the incident, the DOH and FDA strongly emphasize that vaccines are safe and effective in providing protection against COVID-19 and in preventing the severe form of COVID-19. With the expansion of the national vaccination program to cover senior citizens and persons with comorbidities, the DOH and FDA likewise urge the public to avail of the free COVID-19 vaccines to acquire the protection it provides not only for themselves but also for their families.